Institutional members access full text with Ovid®

Share this article on:

Linezolid-Induced Acute Interstitial Nephritis

Hammer, Michael Chance DO; Tomada, Jon Rupert T. MD; Rich, Michael MD; Bonilla, Hector MD

Infectious Diseases in Clinical Practice: January 2009 - Volume 17 - Issue 1 - pp 61-62
doi: 10.1097/IPC.0b013e31817e9a8e
Case Reports

Linezolid belongs to a new class of antibiotics known as oxazolidinones. A 30-year-old healthy man with tibial osteomyelitis was treated with linezolid. Seven days after beginning linezolid, he developed a diffuse maculopapular rash and acute renal failure. Renal biopsy was diagnostic of acute interstitial nephritis (AIN). Withdrawal of linezolid, short-term hemodialysis, and corticosteroid therapy led to resolution of symptoms and eventual recovery of renal function. This is the second case report of linezolid-induced AIN.

From the Department of Medicine, Summa Health System, Akron, OH.

Reprints: Jon Rupert T. Tomada, MD, Department of Medicine, 75 Arch Street, Suite 1A, Akron, OH 44304. E-mail: jonrupert@gmail.com.

© 2009 Lippincott Williams & Wilkins, Inc.